Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PacMan88

Minocycline--soreness?

Recommended Posts

For a few months now, off and on, I've been feeling a lot of unexplained soreness in my body. I read about someone feeling something similar from taking minocyline. So after taking it for 7 months, I just stopped 6 days ago. Hopefully it stops soon. Has anyone heard about this or experienced it before?

Share this post


Link to post
Share on other sites

I cant say as I have heard of it before but its possible that the mino is causing it. Its also possible that its something else, are you on any other medication?

Thinking about it I think its listed as a side effect on my mino pills that you can suffer from joint pain after a while on mino, perhaps its that. I suggest going to your doctor anyway becuase you shouldnt really be in pain at any time whether its on or off or not. If it is found to be the mino you will likely be switched over to another antibiotic and you can carry on treated your acne.

Share this post


Link to post
Share on other sites

I have never heard of this kind of symptom from an acne medication, but it's very possible! Medicines all affect us differently, and with any kind of medication you take, there's ALWAYS going to be side effects/symptoms

Share this post


Link to post
Share on other sites

Hey I def felt sore while I was on it. It also seemed like I had more knots in my back and shoulders. It went away about a month after I stopped taking it.

Share this post


Link to post
Share on other sites
For a few months now, off and on, I've been feeling a lot of unexplained soreness in my body. I read about someone feeling something similar from taking minocyline. So after taking it for 7 months, I just stopped 6 days ago. Hopefully it stops soon. Has anyone heard about this or experienced it before?

Hi there,

Just wondering what kind of pains you have been getting? I was on minocycline for 14 months & had to stop taking it about two weeks ago due to really bad joint pains. I started getting these pains a few weeks ago, I would feel really stiff all over when I woke up in the mornings, & found it hard doing simple things like getting dressed & walking down the stairs. They were everywhere-in my legs, ankles, arms, fingers, shoulders, knees, and one day after walking around for just a few hours my ankles got incredibly sore & swollen. I got really worried about this & got some blood tests done, and one of the tests (known as ANA) came back abnormal. The doctor told me I may have a connective tissue disorder & has referred me to a rheumatologist.

However last week I came across some stuff online and found that these kind of pains have been reported as rare side effects in people taking minocycline, aswell as the abnormal blood test result (if you google minocycline and lupus you'll find lots of info, as many of the symptoms resemble those of lupus). I went back and told the doctor (who i stupidly hadnt told that I had been prescribed minocycline by a dermatologist) & she told me to stop taking the tablets right away. Now the pains have pretty much all gone, and it is such a relief to know it wasn't something more serious. I have heard about people not realising the cause & putting up with these pains for months thinking there is something seriously wrong with them, so people should definitely be made more aware of these possible side effects (however rare) before being prescribed this kinda medication.

Sorry for the long rant anyway, hope youre feeling better soon anyway:)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×